Acneiform rash associated with epidermal growth factor receptor inhibitors frequently presents facial manifestations. The treatment modality for such lesions still needs to be elucidated. The aim of this original report was to evaluate the effectiveness of high-level laser therapy in reducing the severity of facial acneiform rash induced by cetuximab, an epidermal growth factor receptor inhibitors. Four patients with metastatic colorectal cancer and two patients with head and neck cancer showing cetuximab-induced facial rash were treated by high-level laser therapy in two 8-min-long consecutive sessions/day over a 4-day treatment. Patients wore protective glasses to prevent eye damage related to laser light. Subsequently, patients were seen once a week for up to 21 days and after 180 days. During each day of treatment and each follow-up recall, patients were asked to complete a questionnaire about the onset and progression of their acneiform rash (for a total of eight sessions). Cetuximab-related toxicity and general discomfort visual analogue scales were also recorded in each of these eight sessions in the treated and control areas in each patient. After the fourth session of high-level laser therapy, the patients showed a noteworthy decrease in both cetuximab-related toxicity and visual analogue scales, up to a complete regression of the lesions at the end of the follow-up in all treated areas. The high-level laser therapy was effective in the healing of acneiform rash associated with epidermal growth factor receptor inhibitors with no side effects.

Acneiform rash due to epidermal growth factor receptor inhibitors: high-level laser therapy as an innovative approach.

GOBBO, MARGHERITA;OTTAVIANI, GIULIA;MUSTACCHI, GIORGIO;DI LENARDA, Roberto;BIASOTTO, MATTEO
2012-01-01

Abstract

Acneiform rash associated with epidermal growth factor receptor inhibitors frequently presents facial manifestations. The treatment modality for such lesions still needs to be elucidated. The aim of this original report was to evaluate the effectiveness of high-level laser therapy in reducing the severity of facial acneiform rash induced by cetuximab, an epidermal growth factor receptor inhibitors. Four patients with metastatic colorectal cancer and two patients with head and neck cancer showing cetuximab-induced facial rash were treated by high-level laser therapy in two 8-min-long consecutive sessions/day over a 4-day treatment. Patients wore protective glasses to prevent eye damage related to laser light. Subsequently, patients were seen once a week for up to 21 days and after 180 days. During each day of treatment and each follow-up recall, patients were asked to complete a questionnaire about the onset and progression of their acneiform rash (for a total of eight sessions). Cetuximab-related toxicity and general discomfort visual analogue scales were also recorded in each of these eight sessions in the treated and control areas in each patient. After the fourth session of high-level laser therapy, the patients showed a noteworthy decrease in both cetuximab-related toxicity and visual analogue scales, up to a complete regression of the lesions at the end of the follow-up in all treated areas. The high-level laser therapy was effective in the healing of acneiform rash associated with epidermal growth factor receptor inhibitors with no side effects.
File in questo prodotto:
Non ci sono file associati a questo prodotto.

I documenti in IRIS sono protetti da copyright e tutti i diritti sono riservati, salvo diversa indicazione.

Utilizza questo identificativo per citare o creare un link a questo documento: https://hdl.handle.net/11368/2758168
 Attenzione

Attenzione! I dati visualizzati non sono stati sottoposti a validazione da parte dell'ateneo

Citazioni
  • ???jsp.display-item.citation.pmc??? 4
  • Scopus 18
  • ???jsp.display-item.citation.isi??? 15
social impact